MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORBIT INCISOR PLUS,EP-1 (6/BX); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ORBIT INCISOR PLUS,EP-1 (6/BX); SAW, POWERED, AND ACCESSORIES
Model Number 7205687
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a knee arthroscopy, the 4.5 orbit incisor plus was defective and it was shedding metal inside the joint.The surgeon stated the metal in the joint was successfully removed.The procedure was successfully completed without delay using another shaver blade of the same type (orbit) 4.5 mm.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One single 7205687 orbit incisor plus ep-1 blade used in treatment, was returned for evaluation.This device is sold as a box of six; not intended for individual sale.There is no outer damage aside from light surface scratches.The ratchet collar was in place upon receipt.It is unknown whether the device was previously separated in attempt to inspect it.The proximal area is subject to heat.Per ifu: ¿irreversible damage will result from any attempt to disassemble curved blades.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running¿.No obstruction was found.There was a proximal band on the inner blade where it had tarnished.Silver plating process is used to produce a device with less friction.Visual tarnish observation is cosmetic.Silicone is for additional lubrication between inner and outer blades.The silicone and silver improve performance of the device and do not have an adverse effect on the patient.It is possible that the tarnish shed, although there were no wear bands noted.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product, procedure failure that supported the allegation.

Brand Name
ORBIT INCISOR PLUS,EP-1 (6/BX)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9729359
Report Number1219602-2020-00238
Device Sequence Number2513037
Product Code HAB
UDI-Device Identifier03596010373229
UDI-Public03596010373229
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Model Number7205687
Device Catalogue Number7205687
Device Lot Number50810134
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1